Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 181, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 27, 2004, 4:09 PM CDT for Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 4:09 PM CDT (21:09 UTC)
- Expired
- Jun 27, 2004, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Real County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 272111 FFWSAT TXC385-280015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 409 PM CDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... REAL * UNTIL 715 PM CDT * AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 13 MILES NORTHWEST OF LEAKEY. THE STORM WAS PRODUCING VERY HEAVY RAINFALL AND WAS NEARLY STATIONARY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. LAT...LON 2967 10000 2966 9969 3004 9973 3007 9996 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:30 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 27, 2:30 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 230 PM CDT SUN JUN 27 2004 .DISCUSSION... ONGOING CONVECTION ASSOCIATED WITH UPPER LEVEL SHORTWAVE SETTING ALONG A SOUTHWEST TO NORTHEAST AXIS OVER SOUTH CENTRAL TEXAS AND SLOWING EXITING TO THE NORTHEAST BEHIND MCS WHICH MOVED ACROSS THE REGION EARLIER. IN ADDITION TO THIS IS THE VERY MOIST SURFACE AIRMASS AND A UNSTABLE ATMOSPHERE OVER THE REGION. WITH THE EVENT OF AFTERNOON HEATING IT IS SAFE TO SAY THAT CONVECTION WILL CONTINUE INTO THE NIGHTTIME HOURS. LOOKING AT WV/IR SATELLITE...ANOTHER SHORTWAVE IS MOVING ACROSS NEW MEXICO TO THE SOUTHEAST AND WILL BE MOVING ACROSS THE NORTHERN COUNTIES OF THE FORECAST WARNING AREA TONIGHT/MONDAY. THIS PROGGED BY THE MODELS. WV SATELLITE ALSO SHOWS A DRY SLOT FROM THE SOUTHWEST. THIS FEATURES IS ALSO SHOWS UP ON THE VISIBLE SATELLITE WITH CLOUDS BECOMING SCATTERED OVER THE WESTERN COUNTIES ALONG THE RIO GRANDE PLAINS REGION. MODEL GUIDANCE KEEPS THE REGION IN A VERY WET SOLUTION THROUGH MONDAY LATE/EARLY TUESDAY. AFTER THAT...LOOK FOR AFTERNOON/EVENING CONVECTION THROUGH THE WEEK. ADD TO THE MIX A SEABREEZE FRONT AND YOU CONTINUE POPS THROUGH THE WEEK OF 20/30 PERCENT. THE FLASH FLOOD WATCH WILL EXPIRE AT 6 PM THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 89 72 89 / 60 40 40 40 AUSTIN BERGSTROM INTL AIRPORT 71 89 71 89 / 60 40 40 40 DEL RIO INTL AIRPORT 73 93 74 93 / 20 30 30 40 SAN ANTONIO INTL AIRPORT 72 90 73 90 / 60 30 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR THE EASTERN HALF OF SOUTH CENTRAL TEXAS UNTIL 6PM THIS EVENING. &&
Hazardous weather outlook, Jun 27, 5:16 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 AM CDT SUN JUN 27 2004 TXZ171>173-183>194-202>209-217>225-228-281015- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 516 AM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... AN UPPER LEVEL TROUGH OF LOW PRESSURE AND MOIST AIR FROM THE GULF OF MEXICO WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN SECTIONS OF SOUTH CENTRAL TEXAS TODAY. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN A COUPLE HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM CDT FOR THE EASTERN HALF OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 27, 10:41 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1041 AM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1034 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/27/2004 BEXAR TX LAW ENFORCEMENT
AUSTIN HIGHWAY AT CORINNE CLOSED.
1034 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/27/2004 BEXAR TX LAW ENFORCEMENT
AUSTIN HIGHWAY AT IRA LEE CLOSED.
0949 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/27/2004 BEXAR TX LAW ENFORCEMENT
VANDIVER RD NORTH AT DEVONSHIRE CLOSED.
&&
DCLocal storm report, Jun 27, 11:45 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 AM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1113 AM TSTM WND GST AUSTIN 30.31N 97.75W
06/27/2004 58 MPH TRAVIS TX BROADCAST MEDIA
AUSTIN BERGSTORM ASOS
&&
DCLocal storm report, Jun 27, 12:07 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1207 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1113 AM TSTM WND GST AUSTIN 30.31N 97.75W
06/27/2004 58 MPH TRAVIS TX BROADCAST MEDIA
AUSTIN BERGSTROM ASOS
&&
DCLocal storm report, Jun 27, 1:48 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 PM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
06/27/2004 COMAL TX LAW ENFORCEMENT
FM 482 AT RAILROAD TRACKS CLOSED.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:42 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 2 hr |
| Jun 27, 10:23 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 2 hr |
| Jun 27, 10:46 AM CDT | Flash Flood Warning | EWX | Lee | 119 min |
| Jun 27, 11:45 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 90 min |
| Jun 27, 1:30 PM CDT | Flash Flood Warning | EWX | Hays, Travis, Williamson | 2 hr |
| Jun 27, 3:11 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 3 hr |
| Jun 27, 3:49 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| Jun 27, 4:00 PM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| Jun 27, 5:10 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jun 27, 5:22 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 27, 6:13 PM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jun 27, 6:19 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.